Latest Update on Chinese Supplement Lead Warning
According to a recent update from the FDA, a Chinese supplement maker is expanding its recall of this supplement tablet that might be responsible for two deaths.
Earlier this month Emaxhealth.com reported that the FDA had issued a new alert warning consumers that the dietary supplement company Ton Shen Health of Chicago, IL, recalled its Life Rising dietary supplement “DHZC-2” tablets because they have the potential to be contaminated with elevated levels of lead.
The FDA warns the public that, “Lead is a toxic substance present in our environment in small amounts and everyone is exposed to some lead from daily actions such as inhaling dust, eating food, or drinking water. In general, the small exposure to lead within the U.S. population does not pose a significant public health concern. However, exposure to larger amounts of lead can cause lead poisoning.”
As it turns what was just one illness reported in connection with the supplement at the time of the original recall has now increased to 6 cases of adverse effects―including two deaths―involving individuals taking DHZC-2 supplement tablets. The DHZC-2 tablets reportedly were found to contain 56 times the amount of lead that would pose a health risk for children.
According to the FDA all lots of "DHZC-2" tablets purchased before August 24, 2016 are considered to be suspect and should be returned to the place of purchase for a full refund or be disposed. The recalled "DHZC-2" tablets were sold nationwide in retails stores and distributed through mail orders. The product comes in a 1.6 ounce bottle, UPC: 616042102727.
What are the Symptoms of Lead Exposure?
If you have taken the recalled supplement, you should be aware of the following symptoms:
In adults, lead poisoning symptoms include:
• High blood pressure
• Abdominal pain
• Pain, numbness or tingling of the extremities
• Joint pain
• Muscle pain
• Declines in mental functioning
• Memory loss
• Mood disorders
• Miscarriage or premature birth in pregnant women
Lead poisoning symptoms in children include:
• Developmental delay
• Learning difficulties
• Loss of appetite
• Weight loss
• Sluggishness and fatigue
• Abdominal pain
• Hearing loss
Currently, the sale of DHZC-2 tablets has been suspended and inventory put on hold while FDA and Ton Shen Health continue to investigate the source of the problem.
Consumers with questions are encouraged to contact Ton Shen Health at 1-312-842-2775 central standard time, Monday to Friday, from 9:30AM to 5:00PM.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax:
• Complete and submit the report Online: www.fda.gov/medwatch/report.htm.
• Regular Mail or Fax: Download form www.fda.gov/MedWatch/getforms.htm or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178.
Image courtesy of the FDA